Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 8, 2014, 2:06 PM MDT. It took effect at May 9, 2014, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2014, 2:06 PM MDT (20:06 UTC)
- In effect from
- May 9, 2014, 9:00 AM MDT
- Expired
- May 9, 2014, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS75 KPIH 082006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT THU MAY 8 2014 IDZ020-021-091100- /O.NEW.KPIH.WI.Y.0022.140509T1500Z-140510T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 206 PM MDT THU MAY 8 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY. * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING FRIDAY AND LAST THROUGH MID EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...INL COMPLEX...IDAHO FALLS...REXBURG. * IMPACTS...STRONG AND GUSTY WINDS WILL CREATE DANGEROUS CROSSWINDS FOR DRIVERS...ESPECIALLY HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE SUDDENLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
709 WWUS75 KPIH 090929 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MDT FRI MAY 9 2014 IDZ017-092100- /O.EXA.KPIH.WI.Y.0022.140509T1500Z-140510T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 329 AM MDT FRI MAY 9 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING AND LAST THROUGH MID EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE AND CAREY. * IMPACTS...STRONG AND GUSTY WINDS WILL CREATE DANGEROUS CROSSWINDS FOR DRIVERS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-021-092100- /O.CON.KPIH.WI.Y.0022.140509T1500Z-140510T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 329 AM MDT FRI MAY 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING FRIDAY AND LAST THROUGH MID EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...INL COMPLEX... IDAHO FALLS...REXBURG. * IMPACTS...STRONG AND GUSTY WINDS WILL CREATE DANGEROUS CROSSWINDS FOR DRIVERS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
476 WWUS75 KPIH 091953 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT FRI MAY 9 2014 IDZ017-020-021-100300- /O.CON.KPIH.WI.Y.0022.000000T0000Z-140510T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 153 PM MDT FRI MAY 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG GUSTY WINDS CONTINUE INTO THE EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...INL COMPLEX... IDAHO FALLS...REXBURG...SHOSHONE AREA. * IMPACTS...STRONG GUSTY WINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
241 WWUS75 KPIH 100259 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 859 PM MDT FRI MAY 9 2014 IDZ017-020-021-100400- /O.EXP.KPIH.WI.Y.0022.000000T0000Z-140510T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 859 PM MDT FRI MAY 9 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS HAVE SUBSIDED OVER THE AREA BUT STILL REMAIN BREEZY. WINDS FOR THE AMERICAN FALLS RESERVOIR REMAIN BREEZY CREATING MODERATE CHOP BUT NOT HAZARDOUS CHOP. LOOK FOR WINDS TO BACK OFF EVEN MORE BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 8, 2:06 PM MDT, 0 minutes earlier.
Area forecast discussion, May 8, 2:06 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT THU MAY 8 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY. TRANSITORY RIDGE IN PLACE OVER EASTERN IDAHO WITH SHALLOW CU FIELD ACROSS THE REGION AND ISOLATED SHOWERS MAINLY SOUTHERN HIGHLANDS. NEXT SHORTWAVE AXIS ALREADY AT PACIFIC COAST AND IS PUSHING FAST MOVING MOISTURE FIELD ALREADY THROUGH CENTRAL OREGON. MODELS GENERATE PRECIP IN WESTERN HALF OF CENTRAL MOUNTAIN ZONES BETWEEN 03Z-06Z...THEN RAPIDLY SPREADING ACROSS REMAINDER OF EAST IDAHO BY EARLY MORNING. COLD FRONT PASSAGE COINCIDENT WITH MAIN BAND OF MOISTURE. STRONG AREA OF SUBSIDENCE ON WV IMAGERY SUPPORTS ADVISORY LEVEL WINDS IN NUMERICAL GUIDANCE PAST FRONT. WILL ISSUE WIND ADVISORY FOR DAYTIME IN UPPER/LOWER SNAKE PLAIN REGION FOR WINDS GREATER THAN 30MPH. PRECIP FOCUS SHIFTS TO EASTERN HIGHLANDS DURING THE AFTERNOON. MODEL INSTABILITY NOT IMPRESSIVE SO WILL LEAVE THUNDER OUT OF FCST GRIDS BUT WOULD NOT BE SURPRISED TO SEE LIGHTNING FROM CONVECTION ALONG FRONT. TRAILING CENTER OF UPPER LOW SAGS THROUGH PACNW WITH CONTINUED ZONAL FLOW OVER EAST IDAHO FRIDAY NIGHT INTO SATURDAY. UPPER LOW OVERHEAD LATE SATURDAY WITH MINOR POSITION DIFFERENCES BETWEEN GFS AND NAM. SFC GRADIENT FAVORS BREEZY CONDITIONS IN THE EASTERN MAGIC AND LOWER SNAKE PLAIN REGIONS WITH NORTHERLY GRADIENT BEGINNING TO SET UP OVER UPPER SNAKE PLAIN. SHOWERS EXPECTED MAINLY HIGHER ELEVATIONS DURING THE DAY. BY SUNDAY...TROUGH DEEPENS WITH CENTER OF UPPER LOW SAGGING WELL INTO UTAH AND NORTHWEST FLOW SETTLING INTO EAST IDAHO. TREND SHOULD BE FOR DRIER AND COOLER CONDITIONS...ALTHOUGH BREEZY NORTH GRADIENT MAY BE SUFFICIENT TO CONTINUE LAKE WIND ADVISORY CONDITIONS OVER AMERICAN FALLS RESERVOIR. DMH .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. EXPECT MAINLY DRY CONDITIONS THROUGH THE PERIOD WITH A LARGE UPPER LEVEL RIDGE BUILDING TO THE WEST. HAVE SOME VERY LOW POPS MAINLY IN THE EASTERN HIGHLANDS THROUGH THE PERIOD BUT EXPECT MAINLY DRY WEATHER. TEMPERATURES SHOULD RISE TO ABOVE NORMAL TEMPERATURES BY TUESDAY WITH THE STRENGTHENING RIDGE. GK && .AVIATION...EXPECT VFR CONDITIONS THROUGH MIDNIGHT. STRONG SURFACE COLD FRONT WILL MOVE THROUGH EASTERN IDAHO LATE TONIGHT INTO FRIDAY MORNING. EXPECT RAIN WITH THE FRONT AND MVFR CONDITIONS TO OVERSPREAD THE REGION FROM MIDNIGHT THROUGH 5 AM. WILL HAVE VERY WINDY CONDITIONS AT BYI...PIH AND IDA BEHIND THE FRONT AND THROUGH THE DAY ON FRIDAY. EXPECT 20 TO 30 KNOT SUSTAINED WINDS OUT OF TH WEST TO SOUTHWEST WITH HIGHER GUSTS. SHOULD IMPROVE TO VFR BY LATE MORNING FRIDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 9 PM MDT FRIDAY IDZ020-021. &&
Hazardous weather outlook, May 8, 3:45 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MDT THU MAY 8 2014 IDZ017>025-031-032-090945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 345 AM MDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL BRING RAIN...HIGH ELEVATION LIGHT SNOW...AND GUSTY CONDITIONS TO THE REGION LATE TONIGHT AND ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE 1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN POCATELLO.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.